MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 RT 9; PRSTHS,KNE,PTLLFMRTBL,SMCNSTRD,CMNTD,PLYMRMTLPLYMR

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 RT 9; PRSTHS,KNE,PTLLFMRTBL,SMCNSTRD,CMNTD,PLYMRMTLPLYMR
Catalog Number 74023271
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed because the polyethylene post had broken off into the femoral component.
 
Additional Manufacturer Narrative
The associated journey articular insert was returned and evaluated.A lab analysis conducted during this investigation noted a small anterior inferior surface edge fracture, fractured post, and articular surface wear.Damage included what appears to be edge deformation on the superior edge of one side and the post fractured surfaces.The exact cause of the post fracture and other conditions mentioned could not be determined from the investigation of the device.There were no observations of material or manufacturing deviations in the course of this investigation.A clinical analysis noted no relevant supporting clinical information will be provided, and there is no report of the patient's current condition.Therefore based on insufficient information, a clinical assessment cannot be performed at this time.A review of the manufacturing records cannot be performed as batch number was illegible.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
JOURN ART INS BCS STD 7-8 RT 9
Common Device Name
PRSTHS,KNE,PTLLFMRTBL,SMCNSTRD,CMNTD,PLYMRMTLPLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7488831
Report Number1020279-2018-00855
Device Sequence Number13940533
Product Code JWH
UDI-Device Identifier03596010555274
UDI-Public03596010555274
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74023271
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;